EconPapers    
Economics at your fingertips  
 

On integer-valued means and the symmetric maximum

Miguel Couceiro () and Michel Grabisch
Additional contact information
Miguel Couceiro: LORIA - Inria Nancy Grand Est - Université de Lorraine

Documents de travail du Centre d'Economie de la Sorbonne from Université Panthéon-Sorbonne (Paris 1), Centre d'Economie de la Sorbonne

Abstract: Integer-valued means, satisfying the decomposability condition of Kolmogoroff/Nagumo, are necessarily extremal, i.e., the mean value depends only on the minimal and maximal inputs. To overcome this severe limitation, we propose an infinite family of (weak) integer means based on the symmetric maximum and computation rules. For such means, their value depends not only on extremal inputs, but also on 2nd, 3rd, etc…, extremal values as needed. In particular, we show that this family can be characterized by a weak version of decomposability

Keywords: integer means; nonassociative algebra; symmetric maximum; decomposability (search for similar items in EconPapers)
Pages: 18 pages
Date: 2016-09
References: View references in EconPapers View complete reference list from CitEc
Citations:

Downloads: (external link)
ftp://mse.univ-paris1.fr/pub/mse/CES2016/16080.pdf (application/pdf)

Related works:
Working Paper: On integer-valued means and the symmetric maximum (2016) Downloads
Working Paper: On integer-valued means and the symmetric maximum (2016) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:mse:cesdoc:16080

Access Statistics for this paper

More papers in Documents de travail du Centre d'Economie de la Sorbonne from Université Panthéon-Sorbonne (Paris 1), Centre d'Economie de la Sorbonne Contact information at EDIRC.
Bibliographic data for series maintained by Lucie Label ().

 
Page updated 2025-04-02
Handle: RePEc:mse:cesdoc:16080